Alert archive / Nebraska / Wind Advisories in 2009

Wind Advisory 18, NWS North Platte, NE

May 19, 200918 counties in Nebraska

NWS North Platte, NE issued this wind advisory at May 19, 2009, 3:34 AM CDT for 18 counties in Nebraska. It took effect at May 19, 2009, 1:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 19, 2009, 3:34 AM CDT (08:34 UTC)
In effect from
May 19, 2009, 1:00 PM CDT
Expired
May 19, 2009, 10:18 PM CDT
In force
9 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 48 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2009-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2009-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4640 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 190834
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 AM CDT TUE MAY 19 2009

...STRONG SOUTHERLY WINDS ARRIVE THIS AFTERNOON AND THIS EVENING...

.DEEPENING LOW PRESSURE OVER WYOMING AND EASTERN MONTANA...WILL
STRENGTHEN SOUTHERLY WINDS THIS AFTERNOON AND EVENING. STRONG
WINDS ARE EXPECTED TO PERSIST THROUGH SUNSET...SLOWLY DIMINISHING
OVERNIGHT. SOUTHERLY WINDS OF 25 TO 35 MPH...WITH FREQUENT GUSTS
TO 45 MPH ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON. 

NEZ005>010-025>029-037-038-058-059-069>071-192030-
/O.NEW.KLBF.WI.Y.0018.090519T1800Z-090520T0200Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-LOGAN-CUSTER-PERKINS-LINCOLN-CHASE-HAYES-
FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...STAPLETON...BROKEN BOW...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
334 AM CDT TUE MAY 19 2009 /234 AM MDT TUE MAY 19 2009/

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

STRONG SOUTHERLY WINDS WILL DEVELOP TODAY ACROSS PORTIONS OF
CENTRAL...NORTH CENTRAL AND SOUTHWESTERN NEBRASKA...EAST OF
DEEPENING LOW PRESSURE OVER WYOMING AND EASTERN MONTANA. SOUTHERLY
WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE LIKELY THIS
AFTERNOON AND EARLY THIS EVENING. WINDS WILL SLOWLY DIMINISH AFTER
SUNSET...BUT REMAIN GUSTY AT 20 TO 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH...WITH GUSTS TO
45 MPH ARE EXPECTED. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE
VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG
CROSSWINDS...ESPECIALLY ON EAST TO WEST ROUTES. 

&&

$$

BUTTLER
2 follow-up statements
000 
WWUS73 KLBF 192016
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
316 PM CDT TUE MAY 19 2009

.DEEPENING LOW PRESSURE OVER WYOMING AND SOUTH DAKOTA WILL PRODUCE
STRONG WINDS ACROSS PARTS OF NEBRASKA.

NEZ058-059-069>071-200300-
/O.EXT.KLBF.WI.Y.0018.000000T0000Z-090520T0300Z/
PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
316 PM CDT TUE MAY 19 2009 /216 PM MDT TUE MAY 19 2009/

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING. 

STRONG SOUTHERLY WINDS WILL CONTINUE THIS EVENING ACROSS PORTIONS OF
SOUTHWESTERN NEBRASKA. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS
TO 45 MPH WILL CONTINUE THIS EVENING. WINDS WILL SLOWLY DIMINISH
AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH...WITH GUSTS TO
45 MPH ARE EXPECTED. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE
VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG
CROSSWINDS...ESPECIALLY ON EAST TO WEST ROUTES.

&&

$$

NEZ005>010-025>029-037-038-200600-
/O.EXT.KLBF.WI.Y.0018.000000T0000Z-090520T0600Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-LOGAN-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...STAPLETON...BROKEN BOW
316 PM CDT TUE MAY 19 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT WEDNESDAY. 

STRONG SOUTHERLY WINDS WILL CONTINUE TONIGHT ACROSS PARTS OF NORTH
CENTRAL NEBRASKA. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO
45 MPH ARE LIKELY. WINDS WILL SLOWLY DIMINISH AFTER MIDNIGHT...BUT
REMAIN GUSTY AT 20 TO 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH...WITH GUSTS TO
45 MPH ARE EXPECTED. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE
VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG
CROSSWINDS...ESPECIALLY ON EAST TO WEST ROUTES.

&&

$$

CDC
000 
WWUS73 KLBF 200318
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1018 PM CDT TUE MAY 19 2009


NEZ005>010-025>029-037-038-200430-
/O.CAN.KLBF.WI.Y.0018.000000T0000Z-090520T0600Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-LOGAN-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...STAPLETON...BROKEN BOW
1018 PM CDT TUE MAY 19 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

WINDS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA HAVE FALLEN BELOW
WIND ADVISORY CRITERIA AND THE ADVISORY HAS BEEN CANCELLED.

$$

NEZ058-059-069>071-200430-
/O.EXP.KLBF.WI.Y.0018.000000T0000Z-090520T0300Z/
PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
1018 PM CDT TUE MAY 19 2009 /918 PM MDT TUE MAY 19 2009/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAD FALLEN BELOW WIND ADVISORY CRITERIA AND THE ADVISORY HAS
BEEN ALLOWED TO EXPIRE.

$$

POWER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at May 18, 3:04 PM CDT, 12 hours 30 minutes earlier.

Area forecast discussion, May 18, 3:04 PM CDT, 12 hours 30 minutes before
AREA FORECAST DISCUSSION...CORRECTED 4TH PARAGRAPH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
304 PM CDT MON MAY 18 2009

.DISCUSSION...
THE HEAT WAVE IS UNDERWAY. AFTERNOON HUMIDITIES HAVE FALLEN BELOW 20
PERCENT ACROSS MUCH OF WRN NEB. THE NAM AND GFS CONTINUE TO
ADVERTISE 90+F WEATHER THROUGH WEDNESDAY. THERE IS NO INDICATION OF
A COLD FRONT DROPPING THROUGH NRN NEBRASKA AS ADVERTISED EARLIER BY
THE NAM. THIS FRONT WILL DROP INTO SOUTH DAKOTA AND BECOME STATIONARY
TUESDAY AFTN. AN ISOLATED THUNDERSTORM MAY TRY AND FORM TUESDAY
AFTERNOON ACROSS NWRN NEB AS AN ADDITIONAL SURGE OF DRY AIR BULGES
EAST. THE NAM SUGGESTS SUFFICIENT CAPE...SHEAR AND A CAP WITH LIFT
PERHAPS STRONG ENOUGH BREAK THE CAP.

OTHERWISE A POWERFUL SHORT WAVE WILL MOVE THROUGH THE NRN PLAINS
WEDNESDAY SENDING A COLD FRONT INTO NEBRASKA DURING THE AFTERNOON.
BOTH THE GFS AND NAM SHOW STORMS FORMING ALONG AND BEHIND THE FRONT
BEGINNING IN THE LATE AFTERNOON AND CONTINUING THROUGH THE EVENING.
IT IS POSSIBLE A FEW STORMS COULD PRODUCE SEVERE WEATHER BUT
WITH LITTLE OR NO COOLING ALOFT CONDITIONS APPEAR LESS THAN IDEAL.

ON THURSDAY THE COLD FRONT WILL BE STATIONARY ACROSS KS. SUBTROPICAL
PACIFIC MOISTURE WILL LIFT NORTH THROUGH THE CNTL PLAINS PRODUCING
RAIN AND CLUSTERS OF SHOWERS THROUGHOUT THE DAY AND OVERNIGHT. THE
GFS AND ECMWF ARE IN GOOD AGREEMENT LIFTING THIS FRONT SLOWLY NORTH
FRIDAY AND SATURDAY AS A DEVELOPING LONG WAVE TROF FORMS ACROSS THE
SRN ROCKIES. THE MOISTURE FROM THE PACIFIC...THE FRONT AND A SERIES
OF IMPULSES EJECTING THROUGH NEB FROM THE TROF ACROSS THE WEST APPEAR
TO BE THE INGREDIENTS OF SIGNIFICANT RAINFALL. UP TO 2 INCHES OF RAIN
COULD FALL IN SOME AREAS WEDNESDAY THROUGH SUNDAY AS A ROBUST
SUBTROPICAL MOISTURE PLUME SPREADS THROUGH NEB SENDING PRECIPITABLE
WATER OVER 150 PERCENT OF NORMAL.

THE FCST FOR SUNDAY AND MONDAY IS SOMEWHAT UNCERTAIN. THE ECMWF IS
HOLDING THE TROF WEST OF THE FCST AREA WHILE THE GFS LIFTS IT INTO
THE UPPER MIDWEST WITH CLEARING SKIES AND DRIER CONDITIONS FOR
MONDAY. IT IS POSSIBLE THE GFS IS TOO FAST AND LATER FCSTS CAN MAKE
AN ADJUSTMENT. FOR NOW THE OFFICIAL FCST FOLLOWS THE GFS WHICH
INDICATES PARTIAL CLEARING ON MONDAY.

&&
.AVIATION...
VFR CONDITIONS WILL COVER WESTERN AND NORTH CENTRAL NEBRASKA THE
NEXT 24 HOURS WITH UPPER RIDGE DOMINATING THE WESTERN CONUS AND LOW
LEVEL MOISTURE TRAPPED WELL TO THE SOUTH. THE MAIN CONCERN WILL BE
STRONG SW LOW LEVEL WINDS DURING THE MORNING HOURS AND EXPECT SOME
DECOUPLING OF SFC WINDS LEADING TO LLWS CONDITIONS

&&

.FIRE WEATHER...
UPPER RIDGE WITH HOT TEMPERATURES SPREADING ACROSS THE HIGH AND
CENTRAL PLAINS WILL LEAD TO EXTREME FIRE CONDITIONS OVER WESTERN AND
NORTH CENTRAL NEBRASKA THE NEXT FEW DAYS. READINGS IN THE UPPER 80S
TO LOWER 90S HAVE LEAD TO LOWER TEEN RH READINGS ALREADY TODAY AND
EXPECT THIS TO CONTINUE INTO TUESDAY WITH EVEN WARMER TEMPERATURES
EXPECTED. MAIN CONCERN WOULD BE NEAR HIGHWAY 83 AND WEST WHERE
BUFKIT SOUNDINGS INDICATE 25 MPH GUST POTENTIAL FOR MANY HOURS.
LOCAL FMO CONTACTS INDICATE SOME CONCERN FOR RESIDUAL CURED FUELS
WITH GREEN UP NOT IN FULL SWING. RIDGE BREAKING DOWN TUESDAY INTO
WEDNESDAY IS STRONG SIGNAL FOR CRITICAL FIRE CONDIDITIONS AND
SITUATION WILL BE CLOSELY MONITORED THROUGH WEDNEDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

CDC/13
Hazardous weather outlook, May 18, 3:36 PM CDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
336 PM CDT MON MAY 18 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-192045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
336 PM CDT MON MAY 18 2009 /236 PM MDT MON MAY 18 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY NIGHT IN WESTERN
AND NORTH CENTRAL NEBRASKA AS A COLD FRONT MOVES THROUGH
NEBRASKA. STRONG THUNDERSTORMS WITH HAIL AND STRONG WIND ARE
EXPECTED IN NORTH CENTRAL NEBRASKA ACROSS THE NORTHWEST AND INTO
THE EASTERN PANHANDLE.

THUNDERSTORMS ARE THEN POSSIBLE INTO THE WEEKEND AS THE FRONT
STALLS ACROSS THE CENTRAL PLAINS. ABUNDANT GULF MOISTURE WILL
THEN BE LIFTED UP OVER THE FRONT...AND PERSISTENT HEAVY RAIN IS
POSSIBLE. THERE IS STILL UNCERTAINTY REGARDING THE LOCATION AND
EXTENT OF THE HEAVIER RAIN...BUT TOTALS OVER THE TWO TO THREE DAY
PERIOD COULD EXCEED AN INCH AND A HALF.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

13

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 2:58 PM CDTRed Flag WarningLBFArthur, Blaine, Boyd, Brown, Cherry, Deuel and 12 more4 hr

Nearby

Wind Advisories in Nebraska, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.